MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4444C100TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/01/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exact date of event is unknown.
 
Event or Problem Description
An aneurx stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.The patient presented emergently with back pain.There was stent graft migration with sac enlargement, but no evidence of an endoleak.At that time, the physician elected to monitor the patient, as the patient had non-stent graft related issues, that were medically a higher priority.It was reported that the patient returned emergently with abdominal pain.The ct revealed that the aneurx stent graft continued to migrate distally with type i endoleak.An endurant aortic cuff, and two valiant stent grafts were implanted intentionally covering the renal arteries as the patient was already receiving dialysis, and snorkeling of the sma was performed.The migration and proximal type i endoleak were resolved.Per the physician, the cause of the migration and proximal type i endoleak were due to patient anatomy.The patient presented for follow up.The ct revealed a proximal type i endoleak of the valiant stent graft, and was referred to another facility.Another physician performed am open repair.The open repair consisted of removal of the endurant aortic cuff, the two valiant devices and partial removal of the aneurx stent graft, leaving behind 2 cm above the bifurcation of the aneurx stent graft.Attaching the dacron graft to the aneurx stent graft distally up to the level of the sma proximally.Per the physician, the cause of the proximal type i endoleak were due to patient anatomy.It was reported that the patient presented emergently with abdominal pain.The ct revealed that where the dacron graft was attached/sewn to the aneurx stent it was detached, (the aneurx stent graft material is separated into two pieces) resulting in a type iii separation endoleak between the dacron graft and the aneurx stent graft as well as stent graft material separation.The abdominal aortic aneurysm is 7 cm in diameter.The patient was sent to a clinic where a fenestrated graft will be attempted to be implanted.Per the physician, the cause of the event was related to patient anatomy of continued disease progression with anatomical changes in aorta.No additional clinical sequelae were reported and the patient will be monitored by the physician.
 
Additional Manufacturer Narrative
Film evaluation summary the exact cause of the events could not be determined from the films provided.The anatomy at implant is unknown, earlier post-implant films were not available for review, and images after implanting an endurant aortic cuff and 2 valiant stent grafts were also not provided.The likely cause of the continued aneurx migration and proximal type i endoleak for the aneurx and valiant stent grafts appears to have been due to continued disease progression and possible aneurysm morphology changes.Review of ct¿s from ~15 years post-implant revealed that an aneurx stent graft system had been implanted in the patient.The bifurcate had migrated out of the severely angulated neck, into the sac, and was seen positioned ~5cm below the right renal artery.The infrarenal neck angulation measured ~65deg lt-rt & 70 deg a-p, and the suprarenal neck angulation was ~60 deg p-a.The current proximal margin of the aneurx bifurcate was severely malformed/kinked, may have also contained 1 or more fractured struts, and may also have separated into more than 1 section.It is possible that the surgical graft that had been sutured to the proximal aneurx had partially or fully separated/torn away.The exact cause of the reported surgical graft detachment could not be determined, but may also have been due to continued disease progression and possible aneurysm morphology changes.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6688387
Report Number2953200-2017-01074
Device Sequence Number16392008
Product Code MIH
UDI-Device Identifier00643169347335
UDI-Public00643169347335
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2015
Device Model NumberVAMF4444C100TU
Device Catalogue NumberVAMF4444C100TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2017
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer07/24/2017
07/24/2017
Initial Report FDA Received Date07/05/2017
Supplement Report FDA Received Date08/17/2017
10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR